High Wind, X E Elko
- When
- March 25, 7:00 PM PST to 8:00 PM PST
- Where
- X E Elko forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Mar 25, 6:31 PM PST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 631 PM PST SAT MAR 25 2006 .SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE TRACKING EASTWARD INTO UTAH THIS EVENING. WIND...THUNDERSTORMS...AND SNOW FOR THE MOST PART...WILL ALL BE DIMINISHING BY LATE EVENING AS THE FRONT EXITS THE GREAT BASIN. HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY AND MONDAY FOR DRY WEATHER. ANOTHER LOW PRESSURE SYSTEM WILL BRING UNSETTLED WEATHER TUESDAY AND WEDNESDAY. && .UPDATE...SPC WATCH IS OVER AND EXPIRED. WIND ADVISORY FOR ZONES 31...32...AND 36 IS CANCELLED. HIGH WIND WARNING FOR ZONE 37 CANCELLED. FROPA MOVED THROUGH LKN ABOUT 2330Z THIS AFTERNOON AND CONTINUED TO SPEED ACROSS ELKO COUNTY PRODUCING EXPECTED STRONG WINDS. TS DEVELOPMENT ISOLATED UNTIL EAST OF RUBY MOUNTAINS WHERE MORE DEFINED LINE OF TS APPEARED. AT BEST...SEVERE POTENTIAL HAS DIMINISHED. ATTM LINE OF TS ASSOCIATED WITH FRONT STRETCHES FROM EXTREME EASTERN ELKO COUNTY SOUTHWARD THROUGH NORTHEAST NYE COUNTY. SHOULD BE DONE IN 2-3 HRS. WINDS JUST NOW CRANKING UP OVER ZONE 33... ENV...AND SHOULD SEE SOME STRONG POST-FRONTAL WINDS FOR NEXT COUPLE HOURS. WHITWORTH && .PREV DISCUSS...STRONG COLD FRONT CURRENTLY INTO HUMBOLDT COUNTY WHERE OCCASIONAL LIGHTNING STRIKES ARE BEGINNING TO FLARE UP. THIS FRONT IS STILL ON TRACK AND WILL SPREAD EAST THROUGH NEVADA OVER THE AFTERNOON AND EVENING HOURS. NOT MANY CHANGES TO THE FORECAST PACKAGE TODAY. WITH A GREAT DEAL OF INSTABILITY ASSOCIATED ALONG THE FRONT... EVEN AFTER SUNSET...HAVE ADDED THUNDERSTORMS TO THIS EVENINGS FORECAST OVER EASTERN PORTIONS OF NEVADA. WINDS ARE PICKING UP ACROSS THE CWA BOTH AHEAD OF THE FRONT AND OF COURSE ALONG THE FRONT. HIGHER ELEVATION AREAS IN CENTRAL NEVADA ARE BEGINNING TO SEE WIND GUSTS OVER 70 MILES PER HOUR...SUCH AS MATHER AT 9300 FEET IN WHITE PINE COUNTY WITH SUSTAINED SOUTH WINDS IN THE LOW 30S AND GUSTS TO 76 MPH THIS PAST HOUR. FOR NOW WILL KEEP WITH THE CURRENT TIMING OF THE WIND ADVISORIES AND HIGH WIND WARNING ACROSS THE CWA...HOWEVER MAY NEED TO MAKE MINOR ADJUSTMENTS AFTER WE GET SOME BETTER INFORMATION ABOUT THE SPEED OF THE FRONTAL BOUNDARY. JUST GOT OFF THE PHONE WITH THE STORM PREDICTION CENTER AND HAVE PUT UP A SEVERE THUNDERSTORM WATCH...NUMBER 106...FOR NORTHERN NEVADA... INCLUDING THE COUNTIES OF HUMBOLDT...LANDER...EUREKA...AND ELKO. OCCASIONAL LIGHTNING STRIKES ARE BEGINNING TO POP UP IN HUMBOLDT COUNTY. WITH ALL THE ACTIVITY THIS AFTERNOON...IMAGINE AN UPDATED DISCUSSION WILL BE NEEDED LATER THIS AFTERNOON AS ADJUSTMENTS TO WATCHES WARNINGS AND ADVISORIES WILL LIKELY BE MADE...ESPECIALLY WITH RESPECT TO ENDING TIMES OR EXTENSIONS. ROOD .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...WITH LOTS OF ACTIVE WEATHER TODAY INCLUDING MUCH OF CWA BEING IN SLIGHT RISK AREA FROM SPC AM FOCUSING ON VERY SHORT TERM ISSUES. FEW CHANGES MADE TO EXTENDED FORECAST. 12Z GFS CONTINUES TO BRING STRONG LOW ACROSS GREAT BASIN TUE NIGHT THROUGH WED NIGHT. 12Z GFS A LITTLE SLOWER AND NOT SHOWING AS MUCH OF NEG TILT AS PREVIOUS MODEL RUNS. 12Z RUN FROM YESTERDAY DID THE SAME THING BEFORE REVERTING BACK TO 00Z RUN. GFS ENSEMBLES IN GOOD AGREEMENT WITH THIS LOW MOVING ACROSS REGION WITH MODEL CONFIDENCE RAPIDLY DIMINISHING AS TROF MOVES EAST OF CWA. ENSEMBLES INDICATE RIDGE BUILDING OVER WEST COAST BY FRIDAY...BUT SOME DIFFERENCES WITH EXACT LOCATION OF RIDGE AXIS. SAVADEL && .AVIATION...STRONG COLD FRONT CURRENTLY MOVING ACROSS THE AREA WILL BRING ASSORTMENT OF WEATHER. SEVERE THUNDERSTORM WATCH IN PROCESS OF BEING ISSUED FOR CENTRAL AND NORTHERN CWA FOR STRONG WIND POTENTIAL. SAVADEL && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING THROUGH 10 PM PST NVZ033...THROUGH 11 PM PST NVZ013-035. SNOW AND BLOWING SNOW ADVISORY THROUGH MIDNIGHT NVZ034. ROOD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1227 PM PST SAT MAR 25 2006 NVZ013-030>037-260300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 1227 PM PST SAT MAR 25 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TODAY INTO THIS EVENING BRINGING STRONG WINDS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CENTRAL AND NORTHERN NEVADA UNTIL 6 PM PST. HIGH WIND WARNINGS AND WIND ADVISORIES ARE ALSO IN EFFECT. PLEASE SEE PRODUCT WWUS75 KLKN OR RNONPWLKN FOR FURTHER DETAILS. A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR THE RUBY MOUNTAINS. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR FURTHER DETAILS. THE COLD FRONT WILL EXIT INTO UTAH SATURDAY EVENING WITH SNOW SHOWERS TAPERING OFF BY MIDNIGHT ALONG WITH THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN ON TUESDAY. BY WEDNESDAY SNOW LEVELS WILL FALL TO THE VALLEY FLOORS...WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SAVADEL
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495525.